Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 15, NWS Cleveland, OH

April 10, 2016

NWS Cleveland, OH issued this small craft advisory at Apr 10, 2016, 3:40 PM EDT. It took effect at Apr 10, 2016, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2016, 3:40 PM EDT (19:40 UTC)
In effect from
Apr 10, 2016, 8:00 PM EDT
Expired
Apr 11, 2016, 9:47 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

196 
WHUS71 KCLE 101940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT SUN APR 10 2016


LEZ147>149-110345-
/O.NEW.KCLE.SC.Y.0015.160411T0000Z-160411T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
340 PM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM EDT MONDAY.

* WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
GARNET
4 follow-up statements
966 
WHUS71 KCLE 110008
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
808 PM EDT SUN APR 10 2016

LEZ147>149-110815-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
808 PM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KNOTS. WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
495 
WHUS71 KCLE 110158
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
958 PM EDT SUN APR 10 2016

LEZ147>149-111000-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
958 PM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KNOTS. WAVES BUILDING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
012 
WHUS71 KCLE 110806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EDT MON APR 11 2016

LEZ149-111600-
/O.EXT.KCLE.SC.Y.0015.000000T0000Z-160411T1600Z/
CONNEAUT OH TO RIPLEY NY-
406 AM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS AND WAVES...SOUTH WINDS 15 TO 25 KNOTS THIS MORNING.
  NEARSHORE WAVES 2 TO 4 FEET. WINDS AND WAVES SUBSIDING THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ147-148-111400-
/O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
406 AM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS AND WAVES...SOUTH WINDS 15 TO 25 KNOTS EARLY. NEARSHORE
  WAVES 2 TO 4 FEET. WINDS AND WAVES SUBSIDING LATE THIS MORNING
  AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
707 
WHUS71 KCLE 111347
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 AM EDT MON APR 11 2016



LEZ147-148-111500-
/O.CAN.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
947 AM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND AND WAVES ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY
CRITERIA. 

$$

LEZ149-111500-
/O.CAN.KCLE.SC.Y.0015.000000T0000Z-160411T1600Z/
CONNEAUT OH TO RIPLEY NY-
947 AM EDT MON APR 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND AND WAVES ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:31 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 1:31 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
131 PM EDT SUN APR 10 2016

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY THIS MORNING WILL MOVE QUICKLY
EAST AS LOW PRESSURE MOVES INTO THE WESTERN GREAT LAKES. A WARM
FRONT SOUTHEAST FROM THE LOW WILL LIFT ACROSS THE REGION THIS
AFTERNOON AND EVENING. A COLD FRONT TRAILING THE LOW WILL MOVE
THROUGH ON MONDAY AS THE LOW REACHES QUEBEC. HIGH PRESSURE WILL
BUILD OVER THE AREA FROM THE NORTH DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
BAND OF SCATTERED SNOW SHOWERS NOW EXTENDS FROM DETROIT TO
CLEVELAND TO CANTON. TOLEDO BRIEFLY REPORTED A MIX BEFORE THE
PRECIPITATION EXITED TO THE NORTH. THE BRIGHT BANDING HAS BEEN
DISAPPEARING FROM THE RADAR AND SUSPECT AT THIS POINT THAT MOST
PLACES WILL JUST SEE A TRANSITION FROM SNOW TO DRY CONDITIONS
UNTIL RAIN ARRIVES LATER. TEMPERATURES HAVE BEEN SLOW TO WARM
TODAY BUT SHOULD SURPASS THE FREEZING MARK ACROSS MOST OF NORTHERN
OHIO IN THE NEXT COUPLE HOURS.

ORIGINAL...HIGH PRESSURE WILL QUICKLY MOVE EAST TODAY ALLOWING
OVERRUNNING MOISTURE TO INCREASE ACROSS THE AREA AHEAD OF AN
APPROACHING WARM FRONT. NOT A LOT OF DYNAMICS ACROSS THE AREA
TODAY HOWEVER WARM ADVECTION/ISENTROPIC LIFT IS FAIRLY STRONG. AT
THIS TIME RADAR SHOWS SHOWERS ACROSS NRN INDIANA MOVING EAST
HOWEVER BELIEVE LITTLE IS MAKING IT TO THE GROUND WITH CIGS
080-10KFT IN THE AREA. HAVE FOLLOWED HRRR POP TRENDS BUT HAVE
INITIALLY LOWERED POPS FROM GUIDANCE. HAVE CHANCE POPS CENTRAL AND
WEST COUNTIES THROUGH THE MORNING. POPS WILL INCREASE TO
CATEGORICAL FOR THE LATE AFTERNOON NORTHWEST WITH CHANCE TO LIKELY
ELSEWHERE AS MOISTURE CONTINUES TO INCREASE. PTYPE COULD BE A BIT
TRICKY DEPENDING ON HOW EARLY IS OCCURS WEST AS TEMPS ARE IN THE
20S AND WARM AIR ALOFT WILL BE MOVING IN. INITIALLY BROUGHT IN
SNOW THEN ALLOWED FOR A BRIEF PERIOD OF ZR BEFORE TURNING TO ALL
RAIN. LOW CONFIDENCE AND NO HEADLINES AT THIS POINT. LOWERED FCST
TEMPS FROM GUIDANCE GIVEN RECENT SNOW REMAINING ON THE GROUND IN
PLACES.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
FOR TONIGHT THE WARM FRONT LIFTS NORTH OF THE AREA THROUGH THE
EVENING. THE COLD FRONT APPROACHES NORTHWEST OHIO BY DAWN MONDAY.
WILL CONTINUE WITH CATEGORICAL POPS. FEEL THE BEST CHANCE WILL BE
THE FIRST HALF OF THE NIGHT AS A SHORT WAVE MOVES THROUGH IN
ADDITION TO THE ISENTROPIC LIFT ACROSS THE WARM FRONT. 925MB FLOW
REACHES 45 TO 50KTS ACROSS THE AREA WITH ORIGIN OUT OF THE GLFMX
SO ANTICIPATE THERE WILL BE ENOUGH MOISTURE.  CURIOUS IF THERE
WONT BE A LITTLE THUNDER AS NAM SHOWS A FINGER OF CAPE UP TO A
COUPLE HUNDRED J/KG THAT MOVES THROUGH BUT FOR NOW WILL LEAVE OUT.
COLD FRONT WILL MOVE THROUGH ON MONDAY WITH SIGNIFICANT DRYING IN
ITS WAKE. THE NAM SHOWS A WAVE DEVELOPING/MOVING THROUGH THE LOWER
OHIO VALLEY WHICH SLOWS THE SOUTHEAST PROGRESSION OF THE FRONT SO
WILL WILL NEED TO HOLD ONTO CAT POPS ALL BUT NORTHWEST FOR THE DAY
AND LIKELY SOUTH AND EAST INTO THE EVENING. EXPECT DRYING FROM THE
NORTHWEST OVERNIGHT AS HIGH PRESSURE BUILDS. TUESDAY AND WEDNESDAY
EXPECT DRY CONDITIONS WITH BUILDING HIGH PRESSURE.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE LOCAL AREA WILL BE IN THE SWEET SPOT SITTING UNDER THE RIDGE IN
A BLOCK WITH CLOSED LOWS ACROSS THE ROCKIES AND EAST COAST. THIS
WILL PROVIDE US AN EXTENDED STRETCH OF DRY WEATHER AND LOTS OF SUN.
WE MAY GET SOME CLOUDS FROM THE OUTER REACHES OF THE EAST COAST LOW.
TEMPERATURES WILL BE REAL CLOSE TO NORMAL FOR THURSDAY AND WILL
CONTINUE TO INCH UPWARD AS THE AIR MASS MODIFIES. WILL REACH INTO
THE 60S FOR FRIDAY AND SATURDAY. BUT WITH THE SURFACE HIGH STAYING
NORTH OF THE AREA THROUGH THE END OF THE WEEK...A COOLER NORTHEAST
BREEZE WILL KEEP THE IMMEDIATE LAKESHORE A TOUCH COOLER. LOWS ABOVE
FREEZING EXPECT A FEW SELECT LOCATIONS THURSDAY NIGHT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AN ELEVATED WARM FRONT IS MOVING THROUGH THE FORECAST AREA THIS
AFTERNOON. A FEW PATCHES OF LIGHT SNOW WITH THIS FRONTAL PASSAGE
SHOULD MOVE EAST OF THE AREA AFT 20Z. WARM SECTOR SHOULD CREATE
VFR CONDITIONS LATE THIS AFTERNOON FOR MOST LOCATIONS WITH BASES
5-6KFT. PRECIPITATION SHIELD IN ADVANCE OF THE NEXT SYSTEM IS
ALREADY FORMING TO THE WEST. THE RAIN SHOULD MOVE INTO THE WESTERN
AREAS AROUND 00Z AND SPREAD OVER ALL TAF LOCATIONS BY 04Z. MVFR
CONDITIONS ARE EXPECTED OVERNIGHT WITH CLOUDS AND RAIN. CONDITIONS
WILL SLOWLY IMPROVE AFT 12Z IN THE WEST AND AFTER 18Z IN THE
EAST. SOUTHEAST WINDS WILL BECOME SOUTH AND STEADILY INCREASE
OVERNIGHT WITH GUSTS AS HIGH AS 30 KNOTS IN MANY LOCATIONS.

OUTLOOK...NON VFR MONDAY IN RAIN. NON VFR CEILINGS WILL LINGER
INTO TUESDAY MORNING ACROSS NE OHIO AND NW PA.

&&

.MARINE...
THE HIGH SHIFTS EAST TODAY AND SOUTHEASTERLY FLOW WILL BEGIN TO PICK
UP ON THE LAKE. ANY SMALL CRAFT ADVISORY WILL LIKELY NOT BE NEEDED
UNTIL THIS EVENING WHEN SOUTH-SOUTHWEST WINDS INCREASE RIGHT AHEAD
OF THE COLD FRONT. WINDS DIMINISH BEHIND THE FRONT AND DO NOT SHIFT
TO THE NORTH UNTIL THE HIGH BEGINS TO TAKE OVER ON TUESDAY. THE HIGH
REMAINS NORTH OF THE LAKE WHICH WILL MAINTAIN A NORTH TO NORTHEAST
FLOW THROUGH THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...KEC/TK
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...GARNET
MARINE...OUDEMAN
Hazardous weather outlook, Apr 10, 5:45 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
545 AM EDT SUN APR 10 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-110945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
545 AM EDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.